Friday, 18 March 2011

Itchy cannulas!

I can't work out why, but the past few days, I have woken up and some part of my body has been itching like mad. 2 days ago it was my stomach; the itchiness woke me up! I've also had itchy arms, legs, etc. I would love to say it's something obvious like a new washing powder, but I haven't changed that recently.

The one thing driving me mad though is Silhouettes. I currently use a lovely purple Medtronic 512 with Sils. Sils are designed to go in at an angle of 20 - 45 degrees, rather than the standard 90 - which means they are great for people lacking fat! (I'm not one of those people but I do get along well with Sils).

But wow - the sticky stuff holding it onto my skin?! It's driving me INSANE. I can feel it all the time - not the cannula, just the sticky bit. I keep shifting myself around in a vain attempt to get rid of the itching but nothing is working!

I've also found that Tegaderm - clear, clingfilm like stuff useful for sticking things to your body (I use it sometimes if I'm not sure how well a set is sticking to me) - is beginning to make me itch.

How do I get around this? The semi-obvious answer to the Sil problem is to whack Tegaderm under it - but I can't! Anyone got any suggestions?

2 comments:

Ilse said...

I noticed the same when I had a CGM for a few days which was covered with Tegaderm. Drove me mad it itched so much! Hope you find something against it...

Anonymous said...

Try some cavilon spray. It's a very good barrier.
Also try some skin tac, this can not be had on prescription though. But you can get a free smaple from the UK importers.